Medication Side Effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Feb 2010
Total Posts : 1
   Posted 2/26/2010 11:07 PM (GMT -6)   
Hello, I am new to this website and to Crohns. I was diagnosed just last December (around the holidays; spent a week in the hospital). Ugggh it was one of the most difficult moments in my life (very painful).

Anyways, I'm just ranting, but ever since my diagnosis I've become increasingly frustrated with friends and family. It's as if everyone wants to be supportive, but they don't know how to. I go to my doctor's and he runs me through a list of questions, "are you getting hot flashes at night, are you becoming irritable, etc. etc." which I'm told are potential side effects from the medications I'm on. At first I didn't feel like I was having any of these side effects, but lately I've been questioning this. Obviously physical pain and physical reactions are easier to pin point. But, when it comes to emotions, I wonder if when I do get irritable if it is due to stress from my job or people, or if it really is a side effect from the medication. Lately I feel a little depressed as well. I realize that unless someone has what you's difficult for that person to relate.

But, even the physical pain is difficult for me to pinpoint. When I was in the hospital, the pain was a constant crampy type of feeling with periods of sharp intense pains scattered throughout the stomach area. Today I think I got a cold or flu going around the office and for the firs time since my hospitalization I feel as if the cold/flu almost caused a slight flare up.

I guess my point in writing all of this is to ask, does anyone feel the same way? I'm a completely alone in feeling this way or do other people out there with Crohn's go through the same frustration?

Regular Member

Date Joined Sep 2006
Total Posts : 171
   Posted 2/26/2010 11:20 PM (GMT -6)   
I think we all go through this to varying degrees. From your docs concerns about irritability, I take it your taking prednisone. Pred will cause me to question every irritation I get. As far as others not understanding, I guess it's at least partly up to us to explain what we need and want from them, even if it's just to leave us alone. That's why there's a need for a forum like this where we can communicate with people like ourselves. Welcome aboard, I hope you like it here.

I feel a whole lot more the way I do now than I did a little while ago.
Crohn's Dx April 2006. Pentasa and Entocort EC

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 10:46 AM (GMT -6)
There are a total of 2,711,642 posts in 299,010 threads.
View Active Threads

Who's Online
This forum has 153594 registered members. Please welcome our newest member, Purplemouse.
316 Guest(s), 23 Registered Member(s) are currently online.  Details
PeteZa, jboy145, SunnyFlorida, compiler, NiceGuyEddie, BillyBob@388, steveinErie, jewelrylady, SuperBlanks, jrpsf, searching1, ks1905, InTheShop, Mustard Seed, needhelp4, Ciddd, JackH, Tim Tam, Labradorite, vaportrail, Not-there-yet, Purplemouse, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer